CSN Login
Members Online: 6

Zevalin

hilde451's picture
hilde451
Posts: 223
Joined: Oct 2009

I have been diagnosed in 04 with FNHL, and did surgery twice on each side of my neck. I did 22 radiation treatments in 04, and was ok for almost one week away from 5 years. It came back in 09, at which time surgery and 8 rounds of chemo it was stage 4 with bone marrow involvement. Then I did Zevalin and I am still not feeling the greatest have been having issues with pain in the upper middle of chest and shortness of breath. Pain swallowing sometimes. I dont know what to do about it. I have Acid reflux and had an upper egd last February and nothing showed up. I can not get to the bottom of this. I dont know what to do about this. And wondering what side effects anyone is having after Zevalin and radiation and Chemo. It is a worry. I also feel like a sinus infection all the time. I dont know what els to say. Thank you everyone for listening. Hilde

GKH
Posts: 326
Joined: Jul 2012

Have you tried omeprazole or other OTC acid blockers to deal with the reflux? They work well for me. Its worth a try. The reflx could be a possible contributor to the pain you describe. Also, scar tissue caused by radiation can cause the lymph nodes to not flow as freely as they should. They then can hurt. There are specific types of massage and exercises which help that. Best of luck.

jimwins's picture
jimwins
Posts: 2085
Joined: Aug 2011

It's good to hear from you again!  I'm sorry you are having these issues and maybe GKH's suggestions will help if you haven't already tried them.  I wish you luck in getting this resolved or at least under better control.

 

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 1211
Joined: May 2012

Hilde,

Attached is an article on Zevalin.  Several of the symptoms you describe are associated with it (shortness of breath, stomach/GI issues, sinus problems). All of those are also pretty common with many other chemo drugs .

From what you wrote, however, it looks like you have not had treatments in over a year, and most chemo side-effects tend to clear sooner than that (some occasionally do last that long though, like neuropathy, chemo fog, fatigue, etc) .

Zevalin is apparantly used to boost the working of Rituxan. Both (according to the attacked link) are "monoclonal antibodies" and both target CD-20 cancer cells.  It might also be possible that it is the Rituxan causing the symptoms, since it is often impossible to discern which drug in a combination is the culprit.  And, with radiation thrown it, the picture is even more complex.

I would go see the oncologist, since an internal med doctor is not going to be familiar with these drugs or how they might interact.  I have had severe reflux for over 20 years, so I know how miserable that can be. Nexium controls mine very well; when I first started using it, it seemed almost like a miracle drug, the change was so dramatic, and it worked so fast (within one day I had relief).

It is a good thing that your scan was all clear/negative.  I have various pains and discomforts which no scans can find, and I have more or less come to ignore them, since I know they are not dangerous, and not cancer.  Knowing the pains are not serious does not make them hurt less physically, but is a great relief emotionally-psychologically.

I would see my onc, and I hope you get answers soon.

max

http://chemocare.com/chemotherapy/drug-info/Zevalin.aspx#.UtbQSzAo670

 

.

 

 

 

allmost60's picture
allmost60
Posts: 3175
Joined: Jul 2010

Hi Hilde,

 I think Max covered everything very well and agree with his suggestion to go in and see your Cancer doctor. Acid reflux is something I deal with on a daily basis and it is very annoying and at times painful. I take Tagament first thing in the morning before I eat anything and then again about an hour before diner. It doesn't "always" work, but it has helped cut down the discomfort or "blow back" as I call it. I'm so happy to see you post as you are one of us "old timers", and I think about you and others quite often wondering how things are going. Please share back what you find out and I'll keep you in my prayers.

Much love...Sue

(Follicular NHL-stg3-grd2-typA-Dx 6/10-age 63)

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network